Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Have allergic reactions to iodine dyes. Iodine spilled on hand. Will this cause any allergy?

Apr 2013
User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2009
Answered : 3015 Questions
I am allergic to shellfish and I have had allergic reactions to injected iodine dyes used in testing. I just spilled some iodine tincture on my hand. I washed my hands after the incident. Will this cause any type of allergic reaction?
Posted Mon, 11 Mar 2013 in Asthma and Allergy
Answered by Dr. Ivan R. Rommstein 45 minutes later

There is absolutely no need to worry. It should not cause anything. If you even notice some skin rash or something this means nothing. Much higher dose of iodine needs to come to our body to cause allergic reaction. And in most cases it needs to enter our body through injection or by inhalation. So just be sure that nothing came into your eyes or mouth. Skin-iodine contact can cause only local irritation of skin which can be treated by soap,water and corticosteroid cream.
But, if you feel nausea or having breathing problems go to ER.

Hope I have answered your query. If you have any further questions I will be happy to help
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Allergist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor